MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION GUIDE; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION GUIDE; GUIDE, SURGICAL, INSTRUMENT
Model Number 323.050
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complainant device is not expected to be returned for manufacturer review/investigation.Occupation: initial reporter is j&j company representative.Reporters state: (b)(6).Device history lot, part number: 323.050, lot number: 9779736, manufacturing site: (b)(4), release to warehouse date: 16.Jan.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary: background: was informed today of a humeral plate guide not working properly.The screw does not seat in the plate properly.Concomitant device reported: unknown screwdriver (part# unknown; lot# unknown; quantity: 1).This complaint involves three (3) devices.Photo investigation: the device was not returned for investigation.The investigation was performed on images provided on the pc attachment section ¿guide.Jpg and screw.Jpg ¿.Upon analysis of the image, it is found that the attachment screw is not flush with the insertion guide and there appears to be a gap between the head of the screw and surface of the guide.The screw appears to be stripped which could have caused the device interaction issue but there seems to be no issue with the guide.However, since the product was not returned, no functional test could be performed to confirm this.The root cause of this issue cannot be determined from the information provided.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that a humeral plate guide was not working, the screw does not seat in the plate properly.Concomitant device reported: unknown screwdriver (part# unknown; lot# unknown; quantity: 1).This complaint involves three (3) devices.This report is for one (1) insertion guide.This report is 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a service and repair evaluation was completed: the customer reported the that humeral plate guide not working properly.The screw does not seat in the plate properly.The repair technician reported that the screw is damaged.Damaged screw is the reason for repair.The cause of the issue is unknown.The following parts were replaced: replacement screw for insertion guide (27h).The item was repaired, passed synthes final inspection and will be returned to the customer upon completion of the service and repair process.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data: b4/g3: awareness date initially reported as may 12, 2021; should be may 11, 2021.

Brand Name
INSERTION GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11939280
Report Number2939274-2021-02765
Device Sequence Number4318569
Product Code FZX
UDI-Device Identifier10886982190697
UDI-Public(01)10886982190697
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number323.050
Device Catalogue Number323.050
Device Lot Number9779736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: HUMERUS.; UNK - SCREWDRIVERS.; UNK - SCREWS: TRAUMA.; UNK - PLATES: HUMERUS.; UNK - SCREWDRIVERS.; UNK - SCREWS: TRAUMA.